MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: estimated as 08-apr-2024 as the accepted date for the article is noted as such.D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Literature citation: chatani, r., kubo, s., tasaka, h., maruo, t., kadota, k.(2024).Ischemic stroke associated with high-grade pedunculated device-related thrombosis following left atrial appendage closure.J arrhythmia.2024; 40: 620-623.Doi.Org/10.1002/joa3.13042.
 
Event or Problem Description
Reported via literature article.It was reported that thrombosis and cerebral vascular accident occurred.An 80-year-old male patient underwent percutaneous left atrial appendage closure (laac) using a 35mm watchman flx closure device due to prior embolic events despite oral anticoagulation (oac) and elevated bleeding risk, resulting in the effective sealing of the left atrial appendage.The patient was discharged without complications on postoperative day two (2).A follow-up transesophageal echocardiography (tee) was performed on day 44 and confirmed closure device stability without leak or thrombus.According to local protocol, apixaban was discontinued, and dual antiplatelet therapy (aspirin and prasugrel) was initiated.On postoperative day 236, follow-up coronary angiography revealed no restenosis, leading to the decision to continue only prasugrel 3.75 mg daily, with the discontinuation of aspirin.On postoperative day 314, the patient was hospitalized with left homonymous hemianopia.Brain magnetic resonance imaging (mri) confirmed an ischemic stroke, and tee revealed a high-grade pedunculated grade 3 device-related thrombus (drt) measuring 17 x 20 mm attached to the surface of the closure device.The patient was restarted on apixaban 5 mg twice a day.At two months follow-up, tee showed complete thrombus resolution.Long-term anticoagulation with apixaban was continued due to high risk of recurrent thromboembolism.There were no further thromboembolic or bleeding events during follow-up.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23379575
Report Number2124215-2025-76116
Device Sequence Number15753692
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale